Academy Exchange

patient reports anaphylaxis to Biktarvy, would another InSTI based regimen be safe?

  • 1.  patient reports anaphylaxis to Biktarvy, would another InSTI based regimen be safe?

    Posted 05-18-2020 11:52

    Would appreciate group brain for this..
    I had a new patient visit with a 34 yo homeless AAM with HIV, OUD (iv and intranasal heroin), mood d/o NOS, recent incarceration who has been on biktarvy for 1 year without complaint. Patient seen today as hospital follow up for an anaphylactic reaction (hives, repiratory symptoms, dizzyness) which he says started a short period of time after taking his Biktarvy dose last Friday. At the time, patient self administered epi and went to outside hospital for treatment (no records are available at this time). He is new to our clinic (this is visit #2) so i do not have much insight into his underlying psych diagnoses,but he presents as appropriate. My colleague initiated him on suboxone last week at his first visit. 

    Allergies: Onions (anaphylaxis). He swears he has not had any exposure to onions
    PMHx: as above
    Prior HIV meds: none
    Other meds: suboxone, zyprexa, epi pen

    Qs: 
    Has anyone had experience with patients with anaphylactic reactions to Biktarvy; and if so, which components of Bic-TAF-FTC are more likely to be associated with anaphylaxis?

    Are any of the components of Biktarvy made in a process that involves alliums?

    Assuming I can confirm that he is HLA B5701 negative, would it be "safe" to switch him to Triumeq- i.e. in the setting of possible anaphylatic allergy to Bic-TAF-FTC does switch to another insti and other NRTIs make sense?

    ​Feedback much appreicated



    ------------------------------
    Nyasha George
    Philadelphia PA
    ------------------------------